| Model Number |
OE-A63 |
| Medical Device Problem Codes |
Material Separation (1562); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/05/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
F10 continued: international medical device regulators forum (imdrf) adverse event reporting.Health effect - clinical code : 2687 foreign body in patient.Health effect - impact code : 4641 unexpected medical intervention.Medical device problem code : 2923 device dislodged or dislocated.Component code : 424 cap.Pentax medical america (pai) performed a good faith effort (gfe) to gather additional information regarding this event and received a response via email on 12-aug-2025.From the attached complaint form, it was confirmed that a duodenoscope was used in conjunction during the procedure, with the following details provided: model: ed34-i10ct2.Serial number: (b)(6).No additional information regarding the procedure, patient involvement, event circumstances, or reprocessing details was provided in the form.As the root cause of the reported event could not be determined to be attributable solely to either the sterile distal end ccap or the duodenoscope, separate mdrs have been submitted for both devices.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.2518897-2025-00015_oe-a63_0021124_detached sterile cap fell into patient.2518897-2025-00016_ed34-i10ct2_a0065za007_detached sterile cap fell into patient.
Event or Problem Description
On 06-aug-2025, pentax medical became aware of an event involving a pentax medical single use sterile distal end cap model oe-a63 in canada within the pai region.A single-use sterile distal end ccap (dec) for a duodenoscope was attached to the distal end of the endoscope, and an inspection was conducted according to the pre-use inspection procedure.When attaching the dec, two staff members confirmed the clicking sound, and the physician visually confirmed it before inserting the duodenoscope into the patient.Subsequently, when the physician attempted to operate the forceps elevator, the dec detached from the distal end of the duodenoscope and fell into the patient's body.The physician retrieved the dec using basket forceps for a gastroscope(unknown manufacturer) and completed the procedure with another duodenoscope(unkonwn model and serial number).There was no reported patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
Event or Problem Description
Refer to h11.
Additional Manufacturer Narrative
Correction information b4: date of this report.B5.Refer to h11.D9: device available for evaluation: yes.F7: follow up #01.F11: updated dates.F13: updated dates.Additional information.D4: expiration date and primary unique device identifier (udi).F9: age of device.H11: evaluation summary.F10 continued: international medical device regulators forum (imdrf) adverse event reporting medical device problem code: 2923 device dislodged or dislocated changed to 1562 material separation.Evaluation summary.The reported event was the detachment of the cap (oe-a63).A review of production records showed no deviation or non-conformance.Based on the investigation, a potential root cause of this failure was that the cap was not securely attached, indicating that the cap may have detached and fallen into the patient's body during use of the therapeutic accessory.Examination of the detached product revealed no wear marks on the cap's locking hook, suggesting it may have not been fully inserted into its locking position.Additionally, the returned product could be attached to the scope without issue.As a supplementary event, it was reported that at this facility, a nurse experienced the cap detaching when rinsing the endoscope tip in a sterile water bottle.A definitive root cause of the reported issue based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.A device history record (dhr) review was performed by the manufacturer.The review confirmed that the instrument was manufactured under normal conditions on (b)(6) 2024, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on (b)(6) 2024.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.